Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 285, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 2, 2007, 9:04 AM CDT for Stephens County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2007, 9:04 AM CDT (14:04 UTC)
- Expired
- Jul 2, 2007, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 45 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 10:08 AM CDT | FLASH FLOOD | Breckenridge, TX | STREETS FLOODED AND A COUPLE OF ROADS CLOSED IN BRECKENRIDGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 021405 FFWFWD TXC429-021700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 904 AM CDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... STEPHENS COUNTY IN NORTH CENTRAL TEXAS... * UNTIL NOON CDT * AT 904 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM THUNDERSTORMS IN SOUTHERN YOUNG COUNTY MOVING INTO STEPHENS COUNTY. RAINFALL AMOUNTS UP TO 3 INCHES WILL BE POSSIBLE ACROSS CENTRAL STEPHENS COUNTY...INCLUDING THE BRECKENRIDGE AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRECKENRIDGE. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. TURN AROUND... DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3253 9907 3252 9860 3295 9856 3294 9909 $$ SCHULTZ
2 follow-up statements
000
WGUS74 KFWD 021513
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1011 AM CDT MON JUL 2 2007
TXC429-021700-
STEPHENS TX-
1011 AM CDT MON JUL 2 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
STEPHENS COUNTY...
AT 1011 AM CDT...A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS
PRODUCING VERY HEAVY RAIN WAS CENTERED 5 MILES WEST OF BRECKENRIDGE.
MOVEMENT WAS SOUTH AT 10 MPH.
THE BRECKENRIDGE POLICE DEPARTMENT HAS REPORTED STREET FLOODING AND
ROAD CLOSURES IN BRECKENRIDGE.
THE HEAVIEST RAINS SINCE 9 AM HAVE FALLEN AND WILL CONTINUE TO FALL
IN AREAS NORTHWEST AND WEST OF BRECKENRIDGE. SIGNIFICANT FLOODING
WILL BE POSSIBLE ALONG HIGHWAY 180 AND HIGHWAY 183 NORTHWEST AND
WEST OF BRECKENRIDGE THROUGH MIDDAY.
THE THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL AFFECT...
BRECKENRIDGE THROUGH 11 AM CDT...
HIGHWAYS 180 AND 183 NEAR AND WEST OF BRECKENRIDGE THROUGH 1130
AM CDT...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3253 9907 3252 9860 3295 9856 3294 9909
$$000 WGUS74 KFWD 021610 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1109 AM CDT MON JUL 2 2007 TXC429-021700- STEPHENS TX- 1109 AM CDT MON JUL 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR STEPHENS COUNTY... AT 1109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS WITH LIGHT TO MODERATE RAIN CONTINUING OVER MOST OF STEPHENS COUNTY. THE ACTIVITY WAS MOVING TO THE SOUTH AT 10 MPH. THE HEAVIEST RAINS HAVE MOVED SOUTH INTO WESTERN EASTLAND COUNTY LATE THIS MORNING. HOWEVER...AN ADDITIONAL HALF INCH OF RAIN WILL BE POSSIBLE ACROSS STEPHENS COUNTY THROUGH MIDDAY AS THE RAINS CONTINUE TO DIMINISH. RUNOFF FROM EARLIER HEAVY RAINS WILL CONTINUE TO FLOOD LOW WATER CROSSINGS AND LOW LYING AREAS ACROSS STEPHENS COUNTY THROUGH AT LEAST MIDDAY. RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3253 9907 3252 9860 3295 9856 3294 9909 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:48 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 2, 6:48 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 648 AM CDT MON JUL 2 2007 .AVIATION... /12Z TAF PERIOD/ SHOWERS AND THUNDERSTORMS ARE DEVELOPING NORTHWEST OF THE METROPLEX TAF SITES AND WILL BE MOVING SOUTHEAST TOWARD THE TERMINALS. EXPECT TSRA AT METROPLEX SITES BETWEEN 13 AND 16Z WITH MVFR CIGS AND VSBY. ANOTHER ROUND OF TSRA IS EXPECTED THIS AFTERNOON AFTER 18Z. THERE WILL LIKELY BE A BREAK IN PRECIP DURING THE EARLY TO MID EVENING HOURS...WITH MORE RAIN POSSIBLE AFTER 09Z AND TOWARD DAYBREAK ON TUES. FOR ACT...SHOWERS AND THUNDERSTORMS ARE CONTINUING TO EXPAND IN COVERAGE TO THE SOUTH OF THE TERMINAL...AND WILL BE MOVING NORTH NORTHEAST. TSRA WILL BE POSSIBLE BETWEEN 13 AND 15Z. OTHERWISE...FORECAST FOR ACT IS SIMILAR TO METROPLEX SITES...WITH MORE ACTIVITY EXPECTED DURING THE AFTERNOON HOURS...AND AGAIN OVERNIGHT. SCHULTZ && .PREV DISCUSSION... /ISSUED 414 AM CDT MON JUL 2 2007/ DISCUSSION... A WET WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE COMING WEEK. A TUTT...TROPICAL UPPER TROPOSPHERIC TROUGH...OVER THE EXTREME WESTERN PART OF THE FORECAST AREA IS EVIDENT ON THE WATER VAPOR SATELLITE IMAGERY AND THE 200 MB ANALYSIS. THIS FEATURE WILL MOVE SOUTHWESTWARD DURING THE NEXT FEW DAYS. AS IT DOES...THE UPPER LEVEL LOW OVER SOUTHERN OKLAHOMA WILL LIKEWISE SINK SOUTHWESTWARD ACROSS NORTH TEXAS...AND MOVE INTO THE SOUTHWEST TEXAS BY WEDNESDAY MORNING. WITH GOOD DIFFLUENCE ALOFT ASSOCIATED WITH THE UPPER LOW AND HIGH PRECIPITABLE WATER VALUES...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AND THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN. GIVEN THE SATURATED GROUND... HAVE DECIDED TO EXPAND THE FLASH FLOOD WATCH TO INCLUDE ALL OF THE FORECAST AREA FOR TODAY. THE DAY SHIFT WILL PROBABLY NEED TO EXTEND THE WATCH BEYOND THIS AFTERNOON...BUT FOR NOW HAVE JUST LEFT THE EXPIRATION TIME OF 23Z. HOWEVER...HAVE PLACED THE MENTION OF HEAVY RAIN THROUGH WEDNESDAY. HIGH TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS THROUGH INDEPENDENCE DAY THANKS TO THE CLOUD COVER AND PRECIPITATION. RAIN CHANCES WILL DECREASE SLIGHTLY TOWARD THE END OF THE WEEK AND HIGH TEMPERATURES WILL START TO CLIMB CLOSER TO NORMAL. #58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 88 73 88 71 87 / 70 50 60 40 60 WACO, TX 88 73 86 72 87 / 70 50 70 60 70 PARIS, TX 87 72 87 71 86 / 70 60 70 30 60 DENTON, TX 86 71 87 70 87 / 70 50 60 40 60 MCKINNEY, TX 85 69 88 71 87 / 70 50 60 40 60 DALLAS, TX 88 73 88 72 87 / 70 50 60 40 60 TERRELL, TX 86 72 87 73 87 / 70 60 70 40 60 CORSICANA, TX 86 72 86 71 87 / 70 60 70 50 60 TEMPLE, TX 87 72 86 71 85 / 70 50 70 60 70 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && SCHULTZ
Hazardous weather outlook, Jul 2, 4:10 AM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 410 AM CDT MON JUL 2 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030915- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 410 AM CDT MON JUL 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE ENTIRE AREA TODAY. CLOUD TO GROUND LIGHTNING...WINDS TO 40 MPH...AND FLASH FLOODING WITH 1 TO 3 INCHES OF RAIN AND ISOLATED AMOUNTS UP TO 4 INCHES WILL BE POSSIBLE. FURTHERMORE...A FUNNEL CLOUD OR BRIEF TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL TUESDAY THROUGH SATURDAY. LOCALIZED FLASH FLOODING...CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH ARE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. SCHULTZ
In the hours before
Local storm report, Jul 2, 8:57 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
857 AM CDT MON JUL 02 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM FLASH FLOOD 6 SW OLNEY 33.30N 98.83W
07/02/2007 YOUNG TX DEPT OF HIGHWAYS
HIGHWAY 79 SOUTHWEST OF OLNEY UNDER WATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:54 PM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| Jul 2, 8:18 AM CDT | Flash Flood Warning | FWD | Young | 3 hr |
| Jul 2, 10:40 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| Jul 2, 12:46 PM CDT | Special Weather Statement | FWD | Denton | 44 min |
| Jul 2, 4:51 PM CDT | Special Weather Statement | FWD | Tarrant | 24 min |
| Jul 2, 5:08 PM CDT | Flash Flood Warning | FWD | Tarrant | 3 hr |
| Jul 2, 5:23 PM CDT | Flash Flood Warning | FWD | Cooke | 3 hr |
| Jul 2, 5:34 PM CDT | Flash Flood Warning | FWD | Bosque | 3 hr |
| Jul 2, 5:40 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jul 2, 6:16 PM CDT | Special Weather Statement | FWD | Bell | 29 min |
| Jul 2, 6:48 PM CDT | Special Weather Statement | FWD | Dallas | 27 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.